Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 216, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2009, 2:10 PM CDT for Crenshaw County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2009, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 24, 2009, 2:48 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 241910
SVRMOB
ALC041-242000-
/O.NEW.KMOB.SV.W.0216.090624T1910Z-090624T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT WED JUN 24 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 300 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAVILLE...OR 9 MILES NORTH OF LUVERNE...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVE OAK BY 215 PM CDT...
PATSBURG BY 220 PM CDT...
RUTLEDGE AND LUVERNE BY 300 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3183 8618 3182 8620 3180 8619 3164 8619
3164 8645 3183 8645 3183 8644 3185 8644
3186 8645 3197 8645 3196 8618
TIME...MOT...LOC 1910Z 017DEG 7KT 3183 8630
$$
342 follow-up statements
000
WWUS54 KMOB 241933
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT WED JUN 24 2009
ALC041-242000-
/O.CON.KMOB.SV.W.0216.000000T0000Z-090624T2000Z/
CRENSHAW AL-
233 PM CDT WED JUN 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL CRENSHAW COUNTY...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RUTLEDGE...OR NEAR LUVERNE...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUTLEDGE BY 240 PM CDT...
LUVERNE BY 245 PM CDT...
LAT...LON 3164 8619 3164 8645 3183 8645 3183 8644
3185 8644 3186 8645 3197 8645 3188 8620
TIME...MOT...LOC 1933Z 018DEG 10KT 3176 8633
$$
34000
WWUS54 KMOB 241948
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CDT WED JUN 24 2009
ALC041-241958-
/O.CAN.KMOB.SV.W.0216.000000T0000Z-090624T2000Z/
CRENSHAW AL-
248 PM CDT WED JUN 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3164 8619 3164 8645 3183 8645 3183 8644
3185 8644 3186 8645 3197 8645 3188 8620
TIME...MOT...LOC 1948Z 018DEG 10KT 3172 8634
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:30 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 12:30 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT WED JUN 24 2009 .AVIATION...(18Z ISSUANCE) VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS...EXCEPT FOR BRIEF MVFR CONDITIONS THAT MAY OCCUR THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND MAY PASS NEAR OR OVER THE TAF SITES BETWEEN 20 AND 23 UTC. /04 && >>>> PREVIOUS DISCUSSION >>>>>> .SHORT TERM...TODAY THROUGH TONIGHT...AN AREA OF SURFACE LOW PRESSURE CENTERED ACROSS THE WESTERN FLORIDA PANHANDLE WILL MOVE WEST ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA TODAY AND INTO SOUTHERN LOUISIANA OVERNIGHT. UPPER HIGH PRESSURE CENTERED OVER NORTH TEXAS WILL REMAIN NEARLY STATIONARY...WHILE A SERIES OF WEAK SHORTWAVES MOVE SOUTH ALONG THE EASTERN PERIPHERY OF THE HIGH AND ACROSS OUR FORECAST AREA. THE COMBINATION OF THE SURFACE LOW...DECREASING STABILITY DUE TO STRONG SURFACE HEATING AND THE UPPER DISTURBANCES WILL ALLOW ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP. HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S ACROSS MOST OF THE FORECAST AREA TODAY...EXCEPT FOR THE LOWER 90S ALONG THE BEACHES AS AN ONSHORE FLOW DEVELOPS. THE HOT AND MUGGY AIR MASS WILL CONTINUE... BUT WILL SEE A DECREASE IN OVERALL HEAT INDEX READINGS COMPARED TO WHAT WE HAVE HAD TO PUT UP WITH. EXPECT INDICES TO RANGE BETWEEN 102 AND 106 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. MINIMUM TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM THE UPPER 70S ALONG THE BEACHES AND IN THE LOWER TO MID 70S INLAND AREAS. THIS AFTERNOONS WET MICROBURST RISK IS HIGH. FOR THURSDAY THROUGH FRIDAY...BIGGEST PROBLEM IS THE HANDLING OF DRY AIR CURRENTLY TO THE EAST. GUIDANCE AGREES WITH ON SEVERAL UPPER SYSTEMS DIGGING AN UPPER TROUGH ALONG THE EASTERN SEABOARD AND EASTERN GULF OF MEX THROUGH FRIDAY...WITH A DAILY GULF BREEZE WORKING INLAND THURSDAY AND FRIDAY. THE BIGGEST DIFFERENCE BETWEEN THE NAM AND GFS IS THE GFS ADVERTISING A SLUG OF SIGNIFICANTLY DRYER AIR MOVING OVER THE EASTERN FA THURSDAY...THEN MODERATING INTO FRIDAY. THIS SLUG IS VISIBLE IN THE CURRENT GOES PRECIP H20 LOOP...BEING LOCATED OVER THE S-ERN CONUS ATLANTIC COAST...BUT PUTTING THE LOOP INTO ACTION...WITH THE CURRENT SOUTHWARD MOVEMENT...FEEL THAT BY THE TIME THURSDAY COMES AROUND...THIS SLUG WILL PASS OVER THE MARINE AREA OF THE FA OR POINTS SOUTH. THIS DRY AIR DOESNT SEEM TO HAVE AFFECTED THE MOS TEXT PRODUCT THAT MUCH WITH RESPECT TO TEMPS AND DEWPOINTS...THOUGH...SO HAVENT GENERALLY DEVIATED THAT MUCH IN THIS RESPECT. WITH A DAILY GULF BREEZE WORKING INLAND...HAVE LEANED TOWARDS THE NAM WITH RESPECT TO POPS. OF NOTE IN THE SHORT TERM IS SOME SHORTWAVE ENERGY COMING TOGETHER OVER THE GREAT LAKES AND FORMING A CLOSED LOW NORTH OF NEW ENGLAND BY FRIDAY. THIS ENERGY PUSHES A FRONT SOUTH OVER THE EASTERN CONUS...WITH THIS FRONT MOVING OVER THE TENN RIVER VALLEY BY FRIDAY NIGHT. .LONG TERM...(FRIDAY NIGHT THOUGH WEDNESDAY) GUIDANCE IS PRETTY CONSISTENT IN THIS FIRST FRONT QUICKLY WEAKENING AS IT MOVES SOUTH FRIDAY NIGHT INTO SATURDAY...BUT WITH ANOTHER UPPER SYSTEM PASSING OVER THE US/CA BORDER...PUSHING A MORE ORGANIZED FRONT SOUTH OVER THE CENTRAL/EASTERN CONUS. GFS/ECMWF IS PRETTY CONSISTENT IN PUSHING THIS FRONT SOUTH OF THE TENN RIVER VALLEY BY MONDAY MORN AND THE NORTHERN GULF COAST BY TUESDAY EVENING. WITH THIS BOUNDARY FLOATING AROUND FOR THE COMING WEEK...THE CHANCE FOR RAIN IS BEING ADVERTISED AS A BIT ABOVE SEASONAL...WITH TEMPS AROUND SEASONAL. && .MARINE...A LIGHT AND VARIABLE WIND FLOW WILL OCCUR THROUGH MID WEEK AS AN AREA OF SURFACE LOW PRESSURE CENTERED ACROSS THE WESTERN FLORIDA PANHANDLE MOVES WEST INTO SOUTHERN PLAINS. A SURFACE RIDGE WILL THEN REBUILD ACROSS THE NORTHERN GULF OF MEXICO THROUGH THE REMAINDER OF THE WEEK...WITH A MORE ESTABLISHED SOUTHWEST WIND FLOW DEVELOPING. /22 && .FIRE WEATHER...A WEAK BOUNDARY WILL MOVE SOUTH OF THE AREA TODAY...BUT WITH A SURFACE LOW FORMING OVER THE AL/NW FL GULF COAST TODAY...THEN MOVING WEST...LOW LEVEL WINDS WILL RETURN TO SOUTHERLY...WITH THE CHANCE FOR RAIN INCREASING INTO THE WEEKEND AS A DAILY GULF BREEZE WORKS ITS WAY INLAND. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 98 76 94 76 94 / 30 10 30 20 30 PENSACOLA 94 76 92 76 92 / 20 10 30 10 20 DESTIN 92 79 92 78 90 / 20 10 20 10 20 EVERGREEN 98 73 94 72 95 / 30 10 30 20 30 WAYNESBORO 99 72 96 72 95 / 10 05 30 20 30 CAMDEN 98 72 95 74 96 / 10 10 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 22/16
Hazardous weather outlook, Jun 24, 11:15 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CDT WED JUN 24 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251600- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1115 AM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S ACROSS MOST OF THE OUTLOOK AREA TODAY. THE HOT AND MUGGY AIR MASS WILL CONTINUE...BUT WILL SEE A DECREASE IN OVERALL HEAT INDEX READINGS COMPARED TO THE PAST FEW DAYS. EXPECT INDICES TO RANGE BETWEEN 102 AND 106 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY EAST OF A INTERSTATE 65. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS NEAR 60 MPH...FREQUENT LIGHTNING AND SMALL HAIL. THE CHANCE FOR SEVERE STORMS WILL DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGHEST AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 102 AND 106 DEGREES ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 24, 1:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG BURNT CORN 31.55N 87.17W
06/23/2009 MONROE AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN EASTERN SIDE OF THE COUNTY
ESPECIALLY NEAR THE BURNT CORN AREA.
&&
04The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:03 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
| Jun 24, 3:06 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.